REPORT OF A CASE
A 56-year-old African American woman presented with an extremely pruritic erythematous eruption involving her entire body. Her medical history was significant for lung cancer with metastasis to the brain, for which she underwent radiation therapy. In mid-April, phenytoin therapy was initiated for seizure prophylaxis. One month later, the patient's oncologist observed a pruritic macular and papular rash. Phenytoin therapy was discontinued, and the rash improved but did not entirely resolve. In August, the patient had a seizure and was given intravenous phenytoin. A daily regimen of phenytoin and dexamethasone for cerebral edema was then initiated. Within 48 hours, the eruption appeared. The patient was seen in the dermatology clinic 1 week later.Physical examination revealed a diffuse erythematous macular eruption with multiple circular areas of superficial desquamation. The eruption was most prominent on the shoulders and upper part of the trunk. The palms and lips were
Westhoven GS, Fretzin S, Lewis C. A Woman With Lung Cancer and Exfoliative Dermatitis. Arch Dermatol. 1997;133(4):499–500. doi:10.1001/archderm.1997.03890400099013
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: